Alert archive / North Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 22, NWS Raleigh, NC

April 17, 2000Richmond County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 17, 2000, 9:15 PM EDT for Richmond County, North Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 17, 2000, 9:15 PM EDT (01:15 UTC)
Expired
Apr 17, 2000, 9:45 PM EDT
In force
30 min
Issued by
NWS Raleigh, NC
Area
Whole counties

County Richmond County, NC

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 17, 7:30 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2000-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 365 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2000-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
365 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1652 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 180115
SVRRDU
NCC153-180145-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
915 PM EDT MON APR 17 2000

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RICHMOND COUNTY IN NORTH CAROLINA

* UNTIL 945 PM EDT

* AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF ROCKINGHAM... MOVING NORTHEAST
  AT 25 TO 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ELLERBE BY 925 PM EDT
  PLAIN VIEW AND DERBY BY 940 PM EDT

LARGE HAIL AND LOCALLY VERY HEAVY RAIN ARE LIKELY. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS!

RFG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 2:50 PM EDT, 6 hours 25 minutes earlier.

Area forecast discussion, Apr 17, 2:50 PM EDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH, NC
250 PM EDT MON APR 17 2000

MODELS SHOW LOW LEVEL CONVERGENCE LAGGING STRONG UPPER LEVEL
DIVERGENCE AT SUNSET TODAY...HOPEFULLY HOLDING ACTIVITY DOWN A BIT.

SURFACE LOW SWEEPS THROUGH NC TO EASTERN EDGE OF THE PIEDMONT BY
SUNRISE TUESDAY. ONLY NGM SHOWING SIGNIFICANT 700 MB OMEGA BEHIND
THE SURFACE LOW. HOWEVER MODELS AGREE IN DROPPING SIGNIFICANT VORT
CENTER OVER THE NC MOUNTAINS AT 18Z TUESDAY. MODELS SHOWING WEAK
CONVERGENCE SURFACE AND ALOFT NEAR AND AFTER THIS TIME AS UPPER JET
SWEEPS INTO THE MOUNTAINS. WILL LEAVE POPS IN THE CURRENT 40-50
RANGE FOR TUESDAY WITH A 20 EVENING CHANCE. WILL ADD TSTMS TUESDAY
TO E PART OF OUR AREA.

FWC TEMP NUMBERS CLOSE. ENOUGH LOW LEVEL MOISTURE FOR PARTLY CLOUDY
AFTERNOON WEDNESDAY.

ONLY THE MRF MAKES MUCH OF A CASE FOR PCPN IN CENTRAL NC BEFORE
SUNSET FRIDAY. MRF IS ALSO MOST SOUTH WITH UPPER LEVEL LOW. FRIDAY
NIGHT/SATURDAY CHANCES A BIT BETTER AND WILL MENTION.

.RAH...NONE.

RLH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 8:41 PM EDTSevere Thunderstorm WarningRAHAnson34 min
Apr 17, 9:49 PM EDTSevere Thunderstorm WarningRAHMoore31 min
Apr 17, 10:08 PM EDTSevere Thunderstorm WarningRAHGranville47 min
Apr 17, 10:12 PM EDTSevere Thunderstorm WarningRAHChatham33 min
Apr 17, 10:26 PM EDTSevere Thunderstorm WarningRAHDurham34 min
Apr 17, 10:32 PM EDTSevere Thunderstorm WarningRAHLee18 min
Apr 17, 10:44 PM EDTSevere Thunderstorm WarningRAHHarnett, Wake46 min
Apr 17, 11:07 PM EDTSevere Thunderstorm WarningRAHCumberland23 min
Apr 17, 11:35 PM EDTSevere Thunderstorm WarningRAHJohnston30 min
Apr 17, 11:40 PM EDTSevere Thunderstorm WarningRAHFranklin35 min
Apr 18, 12:24 AM EDTSevere Thunderstorm WarningRAHSampson31 min
Apr 18, 12:55 AM EDTSevere Thunderstorm WarningRAHWayne35 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.